running out before i go to the doctor. I want to get off the pills, but nothing else works for the pain. How do I deal with the pain and still live my life after I detox? I've been without pills for a week and am still in excruciating pain. All I think about is how my life would be without oxycodone, and personally, I can't picture it. How am I supposed to deal with the pain while trying to kick my addiction. My doctor won't up my dose, what do I do?
The brain and body love opiates, and after a while, the brain and body not only build a tolerance, but the brain parts responsible for releasing natural opiate will stop working and have to be rebooted in order to function normally again. In other words, once you go thru withdrawal, and can get that part of the brain to reboot, you actually shouldn't be in as much pain. The brain loves opiate so much, it makes the pain seem greater in order to get you to take more. Make sure you tell your doctor you are thinking of doing this detox and ask if there are other things like physical therapy or accupuncture that might help you. Your doctor will probably absolutely freak if you mention a chiropractor, but that is an option and in the physical therapy office, they have massage, tens units and other therapies that could help. Ask if you can exercise at all, sometimes even light exercise will help reboot that damaged system in the brain. Once it reboots, you will likely find your pain level drops. Certain anti depressants also help with pain. Best of luck. patti
Not sure what your pain is caused from exactly but there are non narcotic meds that relieve pain such as Lyrica and Cymbalta. I have been on Cymbalta, which is technically an antidepressant, for years and it definitely helped my pain in my foot, back and hips. Might mention these to the doc and see what he/she has to say.
I have a bad foot from a birth defect and had a neurostimulator implant in my spine which sends electrical impulses to my foot to interupt the pain message to my brain. It works for back pain too. This was a last resort after trying many different meds but just telling you to let you know that there are further alternatives.
Pattihans mentioned physical therapy, and I highly recommend that too. It is non invasive and teaches you exercises that help to stretch and strengthen the muscles in your back. Once you learn to do the exercises, you can continue at home with no additional cost.
Hope this gives you some alternatives to consider,
I was in a similar position before when my doctor refused to increase the dose of medication, in my case it was methadone. I got a second opinion, wrote a letter how I felt that I had little to no options other than switching doctors and going onto a different medication, one that would be less effective in killing the pain, but would at least make the pain more bearable. If my doctor would not increase the dose, and I'm living in constant pain, what am I to do? I wrote that I felt that I had no options, and that I felt that while I knew that he was a great doctor, and one that I respected, he is forcing me to leave due to this issue that is ruining my life, and was the reason as to why I held off getting the other scrip filled in the first place, as I didn't want to have to switch doctors (he really is a very good doctor). Once he read the letter, he gladly upped the dosage.
At the time, I also had a script written out to me for the alternative med should I have chosen the other doctor (the script was returned once I got the increase, and was also something that was agreed upon with the other doctor when he wrote it up, otherwise it would be doctor shopping). Hope that this is of some help, and good luck to you!
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Mar 2011 • 7 answers
Posted 14 Sep 2011 • 4 answers
Posted 17 Mar 2013 • 4 answers
Posted 31 Dec 2013 • 3 answers
Posted 16 Oct 2014 • 2 answers